Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 55, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 4, 2016, 3:10 PM CDT for Lincoln County, Kansas. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 3:10 PM CDT (20:10 UTC)
- Expired
- Sep 7, 2016, 3:37 AM CDT
- In force
- 60 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (KS) at Barnard (BRNK1).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23.3 ft
- Major stage
- 24.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
520
WGUS43 KICT 042010
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT SUN SEP 4 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Salt Creek At Barnard affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-051010-
/O.NEW.KICT.FL.W.0055.160904T2010Z-160907T0837Z/
/BRNK1.1.ER.000000T0000Z.160905T1200Z.160906T1437Z.NO/
310 PM CDT SUN SEP 4 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Salt Creek At Barnard.
* From this afternoon until late Tuesday night.
* At 2:30 PM Sunday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by
early Monday afternoon. The river will fall below flood stage late
Tuesday morning.
* Impact...At 23.3 feet...Flooding of low lying and agricultural areas
will occur. Flood waters will begin to encroach upon Highway 284
just 1/4 of a mile east of the creek bridge. North 250th Road by
the Salt Creek bridge floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Barnard 21.0 21.0 Sun 02 PM 22.8 21.7 17.4
&&
LAT...LON 3922 9811 3917 9808 3912 9793 3919 9793
3922 9802
$$
KED5 follow-up statements
254
WGUS83 KICT 050206
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT SUN SEP 4 2016
...The flood warning continues for the following river in Kansas...
Salt Creek At Barnard affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-051606-
/O.EXT.KICT.FL.W.0055.000000T0000Z-160907T1000Z/
/BRNK1.1.ER.000000T0000Z.160905T1800Z.160906T1600Z.NR/
906 PM CDT SUN SEP 4 2016
The Flood Warning continues for
The Salt Creek At Barnard.
* Until late Tuesday night.
* At 8:25 PM Sunday the stage was 22.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.2 feet by
early Monday afternoon. The river will fall below flood stage late
Tuesday morning.
* Impact...At 23.3 feet...Flooding of low lying and agricultural areas
will occur. Flood waters will begin to encroach upon Highway 284
just 1/4 of a mile east of the creek bridge. North 250th Road by
the Salt Creek bridge floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Barnard 21.0 22.4 Sun 08 PM 23.0 18.9 16.9
&&
LAT...LON 3922 9811 3917 9808 3912 9793 3919 9793
3922 9802
$$
KRC338
WGUS83 KICT 050656
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
156 AM CDT MON SEP 5 2016
...The flood warning continues for the following river in Kansas...
Salt Creek At Barnard affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-052056-
/O.EXT.KICT.FL.W.0055.000000T0000Z-160907T1600Z/
/BRNK1.1.ER.000000T0000Z.160906T0000Z.160906T2200Z.NR/
156 AM CDT MON SEP 5 2016
The Flood Warning continues for
The Salt Creek At Barnard.
* Until Wednesday morning.
* At 8:25 PM Sunday the stage was 22.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.2 feet by this
evening. The river will fall below flood stage Tuesday afternoon.
* Impact...At 23.3 feet...Flooding of low lying and agricultural areas
will occur. Flood waters will begin to encroach upon Highway 284
just 1/4 of a mile east of the creek bridge. North 250th Road by
the Salt Creek bridge floods.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Barnard 21.0 22.4 Sun 08 PM 23.2 20.5 17.3
&&
LAT...LON 3922 9811 3917 9808 3912 9793 3919 9793
3922 9802
$$170
WGUS83 KICT 051351
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
851 AM CDT MON SEP 5 2016
...The flood warning continues for the following river in Kansas...
Salt Creek At Barnard affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-060351-
/O.EXT.KICT.FL.W.0055.000000T0000Z-160907T0712Z/
/BRNK1.1.ER.000000T0000Z.160905T1140Z.160906T1312Z.NO/
851 AM CDT MON SEP 5 2016
The Flood Warning continues for
The Salt Creek At Barnard.
* Until late Tuesday night.
* At 6:40 AM Monday the stage was 22.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* Impact...At 23.3 feet...Flooding of low lying and agricultural areas
will occur. Flood waters will begin to encroach upon Highway 284
just 1/4 of a mile east of the creek bridge. North 250th Road by
the Salt Creek bridge floods.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Barnard 21.0 22.5 Mon 07 AM 21.3 17.3 15.9
&&
LAT...LON 3922 9811 3917 9808 3912 9793 3919 9793
3922 9802
$$037
WGUS83 KICT 051948
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT MON SEP 5 2016
...The flood warning continues for the following river in Kansas...
Salt Creek At Barnard affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-060948-
/O.EXT.KICT.FL.W.0055.000000T0000Z-160906T2100Z/
/BRNK1.1.ER.000000T0000Z.160905T1140Z.160906T0300Z.NO/
248 PM CDT MON SEP 5 2016
The Flood Warning continues for
The Salt Creek At Barnard.
* Until Tuesday afternoon.
* At 1:00 PM Monday the stage was 22.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 21.0 feet...Flooding of cultivated land can be expected,
more so on the east bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Barnard 21.0 22.0 Mon 01 PM 19.8 16.6 15.6
&&
LAT...LON 3922 9811 3917 9808 3912 9793 3919 9793
3922 9802
$$
KED812
WGUS83 KICT 060159
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT MON SEP 5 2016
...The flood warning is cancelled for the following river in
Kansas...
Salt Creek At Barnard affecting Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC105-060229-
/O.CAN.KICT.FL.W.0055.000000T0000Z-160906T2100Z/
/BRNK1.1.ER.000000T0000Z.160905T1140Z.160906T0029Z.NO/
859 PM CDT MON SEP 5 2016
The Flood Warning is cancelled for
The Salt Creek At Barnard.
* At 8:25 PM Monday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at 7:29 PM Monday.
* Forecast...The river will continue to fall to 16.5 feet by
Wednesday morning.
* Impact...At 21.0 feet...Flooding of cultivated land can be expected,
more so on the east bank.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Barnard 21.0 20.9 Mon 08 PM 18.0 15.5 14.2
&&
LAT...LON 3922 9811 3917 9808 3912 9793 3919 9793
3922 9802
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 4, 3:07 PM CDT, 3 minutes earlier.
Area forecast discussion, Sep 4, 3:07 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 307 PM CDT SUN SEP 4 2016 .SHORT TERM...(This evening through Wednesday night) Issued at 306 PM CDT Sun Sep 4 2016 Forecast highlights: Seasonably warm temperatures and stout southerly winds through Wed-Thu, with increasing thunderstorm chances Wed through early Sat. Scattered strong to severe thunderstorms are expected to develop once again this afternoon over the High Plains of western/northwest KS, eastern CO and western NE, in response to shortwave energy approaching from the southwest. While isolated activity cannot be completely ruled out getting into Barton- Russell counties this evening, brunt of activity will remain northwest/north of the forecast area overnight, where best upper forcing, moisture transport and warm advection will reside. Otherwise, a persistent western CONUS upper trough will support stout southerly winds and seasonably warm temperatures in the upper 80s to low-mid 90s Mon through Wed. Mon-Mon night will likely be across the forecast area. Cannot completely rule out a few showers/thunderstorms developing southeast KS Tue as mid-level impulses and associated subtropical moisture approach from the south. Tue night chances increase well north of I-70 as a cold front slowly approaches from the northwest. Thinking shower/thunderstorm chances will begin to increase areawide Wed- Wed night, as base of western CONUS trough finally approaches from the west, interacting with an increasingly moist atmosphere across Mid-America. Precipitable waters return to well above normal levels, so the threat for pockets of heavy rainfall will return. Lapse rates/instability aren't spectacular, so the threat for widespread severe weather is low. .LONG TERM...(Thursday through Sunday) Issued at 306 PM CDT Sun Sep 4 2016 Chances for showers and thunderstorms will continue across the region Thu through at least early Sat, as the high precipitable water airmass continues, with a cold front passing southeast across the forecast area sometime Fri-early Sat. Timing, magnitude and coverage of thunderstorms this period is still in question given differences between the GFS and ECMWF, so confidence is low on specifics. However, the overall threat for locally heavy rainfall will continue, with strong to marginally severe storms possible with the cold frontal passage sometime Fri- early Sat. Temperature- wise...seasonable readings in the mid 80s to near 90 are expected Thu-Fri, with a cool down in wake of the front Sat- Sun. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1216 PM CDT Sun Sep 4 2016 Gusty south winds will prevail along and west of the Kansas turnpike through much of the forecast valid period...with the strongest gusts during the daylight hours. Some late night and early morning stratocu are possible again across central Kansas though bases and cigs mainly VFR. Chances for convection look a bit more remote tonight, so for now have relegated mention to VCSH at KRSL. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 91 74 92 / 10 10 10 10 Hutchinson 73 91 74 92 / 10 10 10 10 Newton 71 90 73 91 / 10 10 10 10 ElDorado 71 90 73 90 / 10 10 10 10 Winfield-KWLD 72 91 74 91 / 10 10 10 10 Russell 73 93 73 92 / 10 10 10 10 Great Bend 73 92 73 92 / 10 10 10 10 Salina 74 93 75 93 / 10 10 10 10 McPherson 73 91 74 92 / 10 10 10 10 Coffeyville 69 92 74 92 / 10 10 10 10 Chanute 68 90 73 91 / 10 10 10 10 Iola 68 90 73 90 / 10 10 10 10 Parsons-KPPF 69 92 74 91 / 10 10 10 10 && .ICT Watches/Warnings/Advisories...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...KED
Hazardous weather outlook, Sep 4, 1:46 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 146 PM CDT SUN SEP 4 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 146 PM CDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING WILL CONTINUE TO IMPACT RUSSELL COUNTY THROUGH EARLY TONIGHT. PLEASE REFER TO THE FLOOD WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT OVER THE NORTHERN HALF OF KANSAS. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE AREAWIDE MID TO LATE WEEK...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAIN. TIMING OF THE BETTER PRECIPITATION CHANCES ARE DIFFICULT TO DISCERN AT THIS TIME...SO BE SURE TO CHECK BACK FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Sep 4, 9:18 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 AM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM FLOOD 6 SSW WALDO 39.05N 98.84W
09/04/2016 RUSSELL KS TRAINED SPOTTER
PARADISE CREEK WAS OUT OF ITS BANKS AND STILL RISING.
&&
KEDLocal storm report, Sep 4, 10:10 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1010 AM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HEAVY RAIN 6 SSE WALDO 39.04N 98.75W
09/04/2016 M3.28 INCH RUSSELL KS COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
&&
JASLocal storm report, Sep 4, 10:12 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1012 AM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 7 W BARNARD 39.19N 98.17W
09/04/2016 M2.38 INCH LINCOLN KS CO-OP OBSERVER
24 HOUR RAINFALL ENDING 7 AM
&&
JASLocal storm report, Sep 4, 10:55 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1055 AM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 8 SW PARADISE 39.05N 99.03W
09/04/2016 RUSSELL KS EMERGENCY MNGR
THE SMALL TOWN OF FAIRPORT IN NORTHWEST RUSSELL COUNTY IS
SURROUNDED BY FLOOD WATERS FROM THE SALINE RIVER. NO ONE
CAN GET IN OR OUT OF TOWN. THE FAIRPORT ROAD LEADING EAST
FROM TOWN IS UNDER WATER.
&&
JASLocal storm report, Sep 4, 12:32 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1232 PM CDT SUN SEP 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLOOD PARADISE 39.11N 98.92W
09/04/2016 RUSSELL KS LAW ENFORCEMENT
MOST SECONDARY COUNTY GRAVEL ROADS ARE UNDERWATER IN
NORTHWEST RUSSELL COUNTY. THIS WOULD MOSTLY BE FROM WEST
OF HIGHWAY 281 AND NORTH OF INTERSTATE 70.
&&
JASThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:20 AM CDT | Special Weather Statement | ICT | Russell | 25 min |
| Sep 4, 1:53 AM CDT | Special Weather Statement | ICT | Russell | 37 min |
| Sep 4, 2:38 AM CDT | Special Weather Statement | ICT | Russell | 37 min |
| Sep 4, 3:17 AM CDT | Special Weather Statement | ICT | Russell | 28 min |
| Sep 4, 3:27 AM CDT | Areal Flood Warning | ICT | Russell | 30 hr |
| Sep 4, 9:29 AM CDT | River Flood Warning | ICT | Russell | 40 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.